MAUDE Adverse Event Report: ARTHREX, INC. SUTURESNARE, 90 STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SUTURESNARE, 90 STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-6060-90
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned.Therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.The most likely cause of this type of event is the use of excessive force and/or prying/levering with the tip fully exposed on the device during use.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a pasta procedure, the tip of the ar-6060-90, 90° straight suture snare, broke while the surgeon was passing the suture for the 4th time.The broken tip was not located in or out of the patient.The surgeon completed the case using a birdbeak device.

Brand Name
SUTURESNARE, 90 STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6300523
Report Number1220246-2017-00006
Device Sequence Number1102647
Product Code LXH
UDI-Device Identifier00888867204638
UDI-Public00888867204638
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 02/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/23/2016
Device Catalogue NumberAR-6060-90
Device Lot Number10049036
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2017
Initial Report FDA Received Date02/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR